Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking stamelo-beta and amlo 5 for HBP and noticed increase in blood sugar level. Reason?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
my BP is normally in the range of 135/85 (morning) and 155/87 (evening).... My doctor prescribed Amlo-5 and recently to Stamelo-Beta.... despite these changes no much of change in levels of my BP noticed..... on the contrary it was suddenly found 2 months back that my Blood Sugar Levels have dramatically increased (Fasting 350 & Random 515... I have been advised to stop the BP medication and put on Diabetic medication Daonil 1 Tab.... Blood Sugar Levels are well in control (Fasting 97 and Random 120) but my BP levels still remain unchanged..... Request your advice whether I need to start my BP medication? and why my Blood Sugar Levels have shot up to alarming levels?
Posted Thu, 21 Feb 2013 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 2 hours later
Welcome to XXXXXXX forum.

Normal blood pressure for a diabetic patient is considered as 135/85 mm Hg.
There is diurnal variation in blood pressure and blood pressure in evening times is always higher then morning blood pressure.
ACE (angiotensin converting enzyme) inhibitors and ARB'S (angiotensin receptor blocker) are the best medicines for control of blood pressure in a diabetic patient.
These medicines not only control blood pressure but also prevent kidney complications related with diabetes. These medicines are also best for heart also.
You should continue blood pressure medicines preferably above mentioned one.
You can take ACE inhibitors/ ARB's as add on therapy to Stamlo-beta.

You are suffering from Type II diabetes (as you are 49 years old) and this type of diabetes is generally diagnosed accidentally.
Increased thirst and urination is characteristic of Type I diabetes.
So you are suffering from type II diabetes which was diagnosed 2 months back.
It may be possible that this was continuing since many months or years before diagnosis.

You should consult with your treating doctor/ XXXXXXX medicine specialist and should go for regular check up and remain in touch.
Your blood sugar and blood pressure must be in controlled range as both of these disease are responsible for multiple complications.
You should go for blood sugar fasting and postprandial on monthly basis and glycated hemoglobin (HbA1c) on quarterly basis.
Your lipid profile should also be in controlled range with LDL < 70 mg%, cholesterol
< 200mg% and triglycerides < 150 mg%.
You should also perform brisk exercise 30 minutes in a day for 5 days in a week.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Taking stamelo-beta and amlo 5 for HBP and noticed increase in blood sugar level. Reason? 13 hours later
Dear Dr XXXXXXX Bhargava,
Thanks a lot for elucidating on the issue.... I am health conscious, every year I undergo comprehensive Health Checkup, excellent control on my Diet, non-alcoholic, non-smoker and pure vegetarian and indulge in morning exercise & brisk walk.

My Last annual medical check up was done just 4 months back where every thing was found normal and undergone once again 2 months back as I was feeling unusual tiredness coupled with weight loss and diagnosed with high Blood Sugar levels
Thanks a Lot once again

Answered by Dr. Mayank Bhargava 5 hours later
You appears to be very health conscious, keep it up.
Diabetes mellitus occurs due to progressive loss of beta cells in endocrinal part of pancreas.
Beta cells secrete insulin in our body.
It may be possible that there was sufficient beta cells 4 months back, secreting sufficient insulin and you were on borderline for developing diabetes.
Now you have developed full blown diabetes.
You should take treatment for better care.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor